A woman accidentally snorted 550 times the typical dose of LSD after believing it was cocaine, a new paper has revealed.
The Journal of Studies on Alcohol and Drugs said the woman, 46, realised something was dramatically wrong after 15 minutes.
She then called her roommate for help and began vomiting.
Authors in the paper wrote: "She started vomiting within an hour and vomited frequently for the next 12 hours.
"Her recollection was that she sat up for this experience and mostly ‘blacked out’ for the first 12 hours, after which she was able to communicate.
"She felt ‘pleasantly high’ for the next 12 hours – with infrequent vomiting.
Celebrity daughters that went off the rails – from heroin addictions to arrests
Brit fitness model, 29, arrested after 'supplying 300g of cocaine' in Australia
"The collateral report from the roommate revealed that she sat mostly still in a chair with her eyes either open, closed, or rolled back, frothing at the mouth, occasionally vocalising random words and vomiting frequently."
According to the report she could not hold a basic conversation until ten hours later and took another two to return to a normal state.
But despite the trauma, the woman claimed her foot pain vanished the following day.
She previously took morphine to deal with pain caused by Lyme disease.
The woman said she stopped using it for five days after the trip.
Getting drugs in Britain almost easier than ordering pizza, study warns
Eventually it returned, but later it reduced enough that she didn't need morphine anymore and other painkillers without the withdrawal symptoms.
However, she was left with heightened anxiety, depression and social withdrawal.
The paper continued: "In a 46-year-old woman, intranasal ingestion of 550 times the normal recreational dosage of LSD was not fatal and had subsequent positive effects on pain levels and subsequent morphine withdrawal.
"Although the effect was not sustained, she was able to reduce her morphine dose significantly with microdosing LSD and was able to come off of morphine eventually without typical withdrawal symptoms."
Source: Read Full Article